EconPapers    
Economics at your fingertips  
 

Multivariate Hierarchical Copulas with Shocks

Fabrizio Durante, Marius Hofert () and Matthias Scherer ()
Additional contact information
Marius Hofert: Ulm University
Matthias Scherer: Technische Universität München

Methodology and Computing in Applied Probability, 2010, vol. 12, issue 4, 681-694

Abstract: Abstract A transformation to obtain new multivariate hierarchical copulas, starting with an arbitrary copula, is introduced. In addition to the hierarchical structure, the presented construction principle explicitly supports singular components. These may be interpreted as the effect of local or global shocks to the underlying random variables. A large spectrum of dependence patterns can be achieved by the presented transformation, which seems promising for practical applications. Moreover, copulas arising from this construction are similarly admissible with respect to analytical tractability and sampling routines as the original copula. Finally, several well-known families of copulas may be interpreted as special cases.

Keywords: Copula; Hierarchical structure; Marshall-Olkin distribution; Shock model; Singular component; 60E05; 62H99; 65C10; 65C99; 91B70 (search for similar items in EconPapers)
Date: 2010
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6) Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s11009-009-9134-6 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:metcap:v:12:y:2010:i:4:d:10.1007_s11009-009-9134-6

Ordering information: This journal article can be ordered from
https://www.springer.com/journal/11009

DOI: 10.1007/s11009-009-9134-6

Access Statistics for this article

Methodology and Computing in Applied Probability is currently edited by Joseph Glaz

More articles in Methodology and Computing in Applied Probability from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2022-09-16
Handle: RePEc:spr:metcap:v:12:y:2010:i:4:d:10.1007_s11009-009-9134-6